Dehydration Caused by a Medicine

Dehydration Caused by a Medicine

Many prescription and nonprescription medicines can cause dehydration. A few examples are:

If you think that your dehydration is caused by a medicine:

  • Call the doctor who prescribed the medicine to find out if you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine

Current as ofNovember 20, 2015

WebMD Medical Reference from Healthwise
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.